Global Models of Contact Forms

J. Math. Sci. Univ. Tokyo
Vol. 11 (2004), No. 4, Page 447--454.

MORI, Atsuhide
Global Models of Contact Forms
[Full Article (PDF)] [MathSciNet Review (HTML)] [MathSciNet Review (PDF)]

We prove that any contact form $\alpha$ on a closed $3$-manifold $M^3$ admits a certain global expression. Using this expression, we construct a contact immersion of $(M^3,\alpha)$ into the standard contact $5$-sphere.

Keywords: Geometric topology, immersions, contact forms, contact submanifolds, symplectic geometry

Mathematics Subject Classification (1991): Primary 57R30, 57R42; Secondary 53C15, 53C42.
Mathematical Reviews Number: MR2110923

Received: 2003-09-08